Alert archive / Idaho / Frost Advisories in 2016
Frost Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at May 10, 2016, 1:55 PM MDT. It took effect at May 10, 2016, 10:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2016, 1:55 PM MDT (19:55 UTC)
- In effect from
- May 10, 2016, 10:00 PM MDT
- Expired
- May 11, 2016, 9:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
669 WWUS75 KPIH 101955 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MDT TUE MAY 10 2016 IDZ019-020-023-025-110400- /O.UPG.KPIH.FZ.A.0001.160511T0600Z-160511T1500Z/ /O.NEW.KPIH.FZ.W.0001.160511T0400Z-160511T1500Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK... DRIGGS...VICTOR...IDAHO FALLS...REXBURG...HENRY...SODA SPRINGS... DOWNEY...LAVA HOT SPRINGS...MONTPELIER 155 PM MDT TUE MAY 10 2016 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE 28 TO 32 DEGREE RANGE TONIGHT ACROSS MUCH OF THE UPPER SNAKE HIGHLANDS...EASTERN HIGHLANDS...AND UPPER SNAKE PLAIN. * IMPACTS...PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ024-110400- /O.NEW.KPIH.FZ.W.0001.160511T0400Z-160511T1500Z/ CACHE VALLEY/IDAHO PORTION- INCLUDING THE CITY OF...PRESTON 155 PM MDT TUE MAY 10 2016 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT WEDNESDAY. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE 28 TO 34 DEGREE RANGE TONIGHT ACROSS THE CACHE VALLEY. * IMPACTS...PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ021-110400- /O.UPG.KPIH.FZ.A.0001.160511T0600Z-160511T1500Z/ /O.NEW.KPIH.FR.Y.0002.160511T0400Z-160511T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 155 PM MDT TUE MAY 10 2016 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE 33 TO 36 DEGREE RANGE TONIGHT ACROSS THE LOWER SNAKE PLAIN. * IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IDZ017-022-110400- /O.NEW.KPIH.FR.Y.0002.160511T0400Z-160511T1500Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... MALAD CITY...OAKLEY...ROCKLAND 155 PM MDT TUE MAY 10 2016 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT WEDNESDAY. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE 33 TO 36 DEGREE RANGE TONIGHT ACROSS MUCH OF THE EASTERN MAGIC VALLEY AND SOUTH CENTRAL HIGHLANDS. * IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KB
1 follow-up statement
296 WWUS75 KPIH 110340 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 940 PM MDT TUE MAY 10 2016 IDZ019-020-023>025-111500- /O.CON.KPIH.FZ.W.0001.160511T0400Z-160511T1500Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...ISLAND PARK... DRIGGS...VICTOR...IDAHO FALLS...REXBURG...HENRY...SODA SPRINGS... DOWNEY...LAVA HOT SPRINGS...PRESTON...MONTPELIER 940 PM MDT TUE MAY 10 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY... * TEMPERATURE...TEMPERATURES WILL FALL INTO THE 28 TO 32 DEGREE RANGE TONIGHT ACROSS MUCH OF THE UPPER SNAKE HIGHLANDS... EASTERN HIGHLANDS...AND UPPER SNAKE PLAIN. * IMPACTS...PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ017-021-022-111500- /O.CON.KPIH.FR.Y.0002.160511T0400Z-160511T1500Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO... MALAD CITY...OAKLEY...ROCKLAND 940 PM MDT TUE MAY 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY... * TEMPERATURE...TEMPERATURES WILL FALL INTO THE 33 TO 36 DEGREE RANGE TONIGHT ACROSS THE LOWER SNAKE PLAIN. * IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 10, 2:35 AM MDT, 11 hours 20 minutes earlier.
Area forecast discussion, May 10, 2:35 AM MDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 235 AM MDT TUE MAY 10 2016 .SHORT TERM...TODAY THROUGH THU NIGHT. TROUGH WILL EXIT TONIGHT...BUT STILL ENOUGH MOISTURE AND INSTABILITY TO GENERATE SHOWERS AND AFTERNOON THUNDERSTORMS...MAINLY THE EASTERN HALF OF THE FORECAST AREA...BUT OTHER PARTS AS WELL...JUST MORE LIGHT SLIGHT CHANCE IMPACT. AFTER TONIGHT...AN UPPER LEVEL RIDGE STRONGLY BUILDS IN...AND PUSHES THE FRINGE OF THE SHOWER AND THUNDERSTORM TRACK TO THE ID-MT BORDER REGION AND A SMALL AREA IN THE CENTRAL ID MOUNTAINS. NOT AS MUCH INSTABILITY AND SO THREAT IS VERY LOW. WOULD NOT SAY ZERO AS THERE IS SOME NEGATIVE LIFTED INDEX IN THAT AREA AND CAPE ABOVE 300 J/K INDICATED EVEN BY THE GFS...WHICH IS USUALLY HARDER TO GET CONVECTION. NOT LOOKING AT A REPEAT TO THE WIND SITUATION OF YESTERDAY...BUT THERE IS A SIGNIFICANT WIND SHIFT AS NORTHERLY FLOW INCREASES ALOFT. RIGHT NOW...IT APPEARS THAT THE NORTH WIND STAYS BELOW 9KT OVER THE AMERICAN FALLS RESERVOIR...SO NO LAKE WIND ADVISORY WILL BE NEEDED. THE COLD AIR ADVECTION IN THE NORTH WIND WILL KEEP TEMPERATURES COLD...EVEN COLDER THAN YESTERDAY. BUT THE NORTH WIND SHUTS DOWN WED AND STRONG WARMING UNDER THE RIDGE AT 9 TO 11 DEG F PER DAY FOR BOTH WED AND THU. THESE LEAVES THE MOST IMPACTFUL WEATHER FOR LAST. THERE IS EXPECTED TO BE SUB-FREEZING TEMPERATURES IN THE POPULATED I-15/US-20 CORRIDOR FROM FORT HALL NORTHWARD TONIGHT WITH THE COLD NORTHERLY WIND ALL DAY. THE WORST WILL BE SEEN IN THE UPPER SNAKE PLAIN...INCLUDING IDAHO FALLS/AMMON AND REXBURG. IT WILL ALSO BE WIDESPREAD...EVEN IN POPULATED AREAS...OF THE EASTERN HIGHLAND ZONES AND PLACES LIKE SODA SPRINGS...SWAN VALLEY...SAINT ANTHONY...AND ASHTON. .LONG TERM...FRIDAY THROUGH TUESDAY...THE END OF THE WEEK STARTS OF WARM AND DAY UNDER A HIGH PRESSURE RIDGE. FORECAST MODELS ARE IN PRETTY GOOD AGREEMENT REGARDING THE OVERALL SYNOPTIC PATTERN THIS FORECAST PERIOD. UNFORTUNATLY WHEN WE NEED THEM TO AGREE SATURDAY WITH THE NEXT APPROACHING WEATHER SYSTEM...THEY START TO DISAGREE A BIT. BOTH GFS AND ECMWF BRING MOISTURE AND THE UPPER LOW INTO THE REGION AND THUS MORE OR LESS AN EQUAL CHANCE FOR RAIN AND THUNDERSTORMS...HOWEVER THEIR TIMING AND PLACEMENT FOR HEAVIEST ACTIVITY DIFFERS. THE ECMWF MODELS PLACES STRONGEST ACTIVITY MORE TO THE NORTH AND CLEARS THE FIRST MAIN ROUND OF ACTIVITY EARLY SUNDAY MORNING. GFS SOLUTION KEEPS ALMOST ALL OF SE IDAHO RAINY THROUGH SUNDAY AND INTO MONDAY. THE FORECAST IS MORE IN LINE WITH THE GFS SOLUTION ATTM WITH A TREND TOWARD HIGHER POPS IN THE EASTERN HIGHLANDS BY MONDAY. A RATHER SIGNIFICANT COOL OFF EXPECTED FOR SUNDAY WITH TEMPERATURES EXPECTED TO DROP 10 TO 15 DEGREES ACROSS OUR REGION. THE RELATIVELY COOLER AIR IS EXPECTED TO STICK AROUND THE FIRST HALF OF NEXT WEEK. NP/MESSICK && .AVIATION...ISOLATED SHOWERS EXPECTED TODAY AT ALL LOCATIONS...THUNDERSTORMS NOT LIKELY. INCREASING WINDS FROM THE NORTH AT IDA MID TO LATE MORNING IN EXCESS OF 15 KNOTS WHICH WILL PERSIST THROUGH EVENING. THIS TREND ALSO EXPECTED AT PIH JUST NOT QUITE AS STRONG. BYI WINDS SHOULD BE FROM THE WEST TO NORTHWEST AT LESS THAN 15 KNOTS. DIURNAL FLOW AT SUN. CEILINGS FORECAST AT VFR STATUS FOR ALL 4 SITES EXCEPT IN SHORT PERIODS OF ANY HEAVY RAINFALL THE NEXT 24 HOURS. NP/MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR IDZ019>021-023-025. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:29 AM MDT | Freeze Watch | PIH | 11 hr | |
| May 10, 1:55 PM MDT | Freeze Warning | PIH | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.